Advertisement

A Dirichlet-Type Integral Inequality

  • W. N. Everitt
Chapter
Part of the Mathematics and Its Applications book series (MAIA, volume 430)

Abstract

This note concerns the derivation of an integral inequality associated with a Sturm-Liouville differential expression. The inequality results from the Dirichlet formulae for the differential exression, and the lower bound of the self-adjoint differential operator determined by the Neuman boundary condition at the regular end-point.

Key words and phrases

Integral inequality Sturm-Liouville Differential operator 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    R. J. Amos and W. N. Everitt, On a quadratic integral inequality, Proc. Royal Soc. Edinburgh 78A (1978), 241–256.MathSciNetCrossRefGoogle Scholar
  2. 2.
    P. B. Bailey, W. N. Everitt and A. Zettl, The Sleign 2 Computer Program for the Automatic Computation of Eigenvalues, [To be entered into the Public Domain in September 1995].Google Scholar
  3. 3.
    G. Birkhoff and G.-C. Rota, Ordinary Differential Equations, Ginn and Company, Boston, 1960.Google Scholar
  4. 4.
    W. N. Everitt, On the transformation theory of ordinary second-order linear symmetric differential equations, Czechoslovak Math. J. 32 (107) (1982), 275–306.MathSciNetGoogle Scholar
  5. 5.
    M. A. Naimark, Linear Differential Operators, II, Ungar Publishing Company, New York, 1968.zbMATHGoogle Scholar
  6. 6.
    E. C. Titchmarsh, Eigenfunction Expansions, I, Oxford University Press, 1962.Google Scholar

Copyright information

© Springer Science+Business Media New York 1998

Authors and Affiliations

  • W. N. Everitt
    • 1
  1. 1.School of Mathematics and StatisticsUniversity of BirminghamEdgbaston, BirminghamEngland, UK

Personalised recommendations